Alert archive / Wyoming / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 11, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 2, 2002, 5:53 PM MDT for Johnson County, Natrona County, Wyoming. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2002, 5:53 PM MDT (23:53 UTC)
- Expired
- Jun 2, 2002, 6:15 PM MDT
- In force
- 22 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
Counties Johnson County, WY, Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 152 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 2:00 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1706 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
240 WUUS55 KRIW 022353 SVRRIW WYC019-025-030015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 550 PM MDT SUN JUN 2 2002 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN NATRONA COUNTY IN CENTRAL WYOMING JOHNSON COUNTY IN NORTH CENTRAL WYOMING * UNTIL 615 PM MDT * AT 550 PM MDT...COUNTY EMERGENCY MANAGEMENT REPORTED A LINE OF SEVERE THUNDERSTORMS...PRODUCING WIND GUSTS FROM 60 TO 80 MPH... FROM 25 MILES SOUTHWEST OF MAYOWORTH TO 17 MILES SOUTHEAST OF EDGERTON...OR FROM 49 MILES SOUTHEAST OF WORLAND TO 25 MILES NORTH OF EVANSVILLE. DOPPLER RADAR INDICATED THE STORMS MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING... DAMAGING WINDS GREATER THAN 60 MILES AN HOUR. FREQUENT CLOUD-TO-GROUND LIGHTNING. STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM...BUT THERE WILL BE LITTLE RAIN. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. IF YOU ARE CAUGHT OUTSIDE... SEEK REFUGE FROM THE STORM IN A STRONG BUILDING. BOATERS ON AREA LAKES SHOULD TAKE SHELTER. DAMAGING WIND... AND DANGEROUS LIGHTNING ARE ALL LIKELY. DO NOT SEEK SHELTER UNDER TREES OR OTHER ISOLATED TALL OBJECTS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RIVERTON. $$ LAT...LON 4352 10710 4314 10608 4422 10603 4427 10714 STASSER WCJIN-WYNE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:30 PM MDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 2, 2:30 PM MDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 230 PM MDT SUN JUN 2 2002 MOCLDY W HALF OF CWA WITH SCT SHRA/TS WHILE N/CENT HAS SEEN STG TO SVR TS THIS PM. CONVCTN FORMING FM KBYG TO KCPR NOW. SATL LOOPS SHOW UPR TROF OVR WRN U.S. WITH SHRTWV MOVG THRU ID/UT WITH THE TS FORMING AHEAD OF IT. FCST PROB TNGT WL BE SHRA/TS COVERAGE. ISOLD TO LOW SCT POPS FOR MOST OF CWA TNGT WITH HIR POPS IN THE NW CRNR WHR SOME PCPN WL LAST ALL NT. COOL AIR FM THE N WL EASE INTO CENT WY OVRNT. ON MON WRN CWA WL HAVE MORE SUNSHINE THAN E CWA AND THUS WL BCM MORE UNSTBL LEADING TO SCT CONVCTN W OF THE CONT DIVIDE. E OF THE CONT DIVIDE MODELS HINT AT COOL MORE STABLE AIRMASS. UPSLOPE LOOKS BTR FOR KCPR/KBYG AREA THAN CENT BASINS. IN FACT IF CENT BASINS GET ENOUGH SUNSHINE SOME CONVCTN WL OCCUR LATE IN DAY. WL PLAY FOR SOME SUN AND PM CONVCTN. COOLER HIGHS OVERALL CENT/E. LINGERING EVE CONVCTN CENT AND W THEN PTCLY. ON TUE AM TROF FINALLY PASSES THRU CWA WITH IMPROVING WX CONDS. SOME WARMING OF HIGHS ALL AREAS. IN EXTNDD WED LOOKS DRY WITH WNW FLOW AND THU LOOKS DRY WITH W FLOW ALF. PSBL SHRTWV FRI CLIPS NRN WY WITH POPS FOR NW MTNS MAINLY. THEN ANOTHER TROF MOVES INTO RGN FOR SAT. WL PUT POPS IN ALL AREAS FOR SAT. DRY AND COOL FOR SUNDAY. .RIW...NONE. AR
In the hours before
Local storm report, Jun 2, 5:20 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON, WY
520 PM MDT SUN JUN 2 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 PM WINCHESTER WY .75 INCH HAIL
06/02/02 WASHAKIE REPORTED BY SPOTTERS
1239 PM 16 W WORLAND WY 1.00 INCH HAIL
06/02/02 WASHAKIE REPORTED BY SPOTTERS
0332 PM 8 N SUSSEX WY .88 INCH HAIL
06/02/02 JOHNSON REPORTED BY SPOTTERS
0325 PM 8 N SUSSEX WY 1.50 INCH HAIL
06/02/02 JOHNSON REPORTED BY SPOTTERS
1255 PM WORLAND WY .75 INCH HAIL
06/02/02 WASHAKIE REPORTED BY SPOTTERS
0127 PM TEN SLEEP WY .75 INCH HAIL
06/02/02 WASHAKIE
RAEThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:17 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn | 58 min |
| Jun 1, 6:36 PM MDT | Severe Thunderstorm Warning | RIW | Sublette, Sweetwater | 54 min |
| Jun 1, 6:42 PM MDT | Severe Thunderstorm Warning | RIW | Johnson, Natrona | 48 min |
| Jun 1, 7:24 PM MDT | Severe Thunderstorm Warning | RIW | Fremont, Natrona | 66 min |
| Jun 1, 7:41 PM MDT | Flash Flood Warning | RIW | Big Horn | 4 hr |
| Jun 2, 12:36 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Washakie | 54 min |
| Jun 2, 1:33 PM MDT | Severe Thunderstorm Warning | RIW | Johnson, Washakie | 57 min |
| Jun 2, 2:28 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 62 min |
| Jun 2, 3:33 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 27 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.